What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 17, 1:23 PM EST, 42 minutes earlier.
Area forecast discussion, Jul 17, 1:23 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service New York NY
223 PM EDT Sat Jul 17 2021
.SYNOPSIS...
A stationary front across the northern portions of the area
will lift slowly north as a warm front today. A weak cold front
will then slowly approach from the west tonight and move across
on Sunday, and pass slowly east on Monday. Weak high pressure
builds in Tuesday with a surface trough developing inland late.
Another weak frontal boundary will approach on Wednesday. Weak
high pressure will then build in for the end of the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Severe thunderstorm watch in effect until 11PM for Northeast NJ, the
Lower Hudson Valley, NYC, Nassau County NY, and Southern Connecticut
from Fairfield through Middlesex Counties. Primary threat will be
damaging winds up to near 60 mph but large hail will be possible as
well with large CAPE in the -10 to -30 degree C layer. With some low
level wind difference between S-SE surface flow and SW flow up to
5kft, there could be an isolated tornado as well.
Flash flood watch remains in effect for Lower Hudson Valley,
Northeast NJ, NYC, Nassau NY and Fairfield CT through tonight. PWATS
near 2 inches will make for torrential downpours with any
thunderstorms that develop. Parallel flow from 800 to 300mb will
enable for training of thunderstorm cells. Height falls going into
tonight will enable for convective coverage to increase and MCS
potential to increase this evening so the flooding threat will be
greatest this evening. Watch area is where there have been
antecedent web conditions due to previous rainfall and less rainfall
needed to get flash flooding.
Heat advisory goes until 8pm for NYC, Northeast NJ, Southern
Westchester NY and Nassau NY. Heat advisory goes until 7pm for
Rockland NY, Northern Westchester NY, Suffolk NY and Southern
Connecticut from Fairfield through Middlesex. Slight
adjustments up with temperature for max temperatures today and
min temperatures tonight. Heat advisory remains in effect for
NYC Metro Area into Northeast NJ including Nassau County as
well. Added other areas where heat indices are getting into mid
90s to near 100 for a large part of the area which includes
Suffolk NY and much of Southern Connecticut as well as Rockland
NY, Northern Westchester NY and Western Passaic NJ. Outside of
these area, mid 90 heat index areas will be isolated and not
enough area of mid 90s heat index values to warrant additional
heat advisories.
Updated POPs through tonight. Main timing for highest POPs for
showers and thunderstorms for NYC Metro, Northeast NJ, Lower Hudson
Valley, and Southwest Connecticut 2PM to 12AM. Farther east for Long
Island and rest of Southern Connecticut, 4PM to 1AM. First round of
showers and thunderstorms from CAMs mid to late this afternoon tied
more with boundary collisions near the surface and high instability
with less shear (closer to 25 kt 0-6 km bulk shear) and focused
along a warm front. However, substantial surface based CAPE will
compensate for lack of shear and result in potential for severe
thunderstorms. Much of the region as conveyed from LAPS surface CAPE
is in the range of 2500 to 3500 J/kg. A highly buoyant atmosphere is
thus present that will enable for rapid development and quick
pulsing of thunderstorms.
Then, the second round of showers and thunderstorms this evening
into the start of the overnight will be ahead of a longer mid level
shortwave trough and in the region with higher positive vorticity
advection. There is forecast to be more 0-6 km bulk shear (near
30- 35 kt) and also focused along a warm front with central low
pressure starting to move in. Instability will become elevated
and will be less than during the afternoon, with models showing
more of the region near 1000 to 1500 J/kg but the increased
shear aloft will keep severe potential going.
Overnight, convection weakens in intensity but there could be a few
strong thunderstorms with heavy rain still a threat also. Coverage
of convection is expected to lower as the warm front lifts farther
north of the region and best convergence area lifts farther north
with it. Added patchy fog for overnight into early Sunday morning
with moisture laden grounds after the convection and some slight
cooling as well as light winds as the low center moves slowly
farther east within the forecast region.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
The upper trough will remain across the northeast into Monday
and finally shift off the coast late Monday into Monday night.
And the surface low and cold front will be slow to move through
the region, passing east during Monday. So periods of showers
and thunderstorms will be possible through Monday. Weak high
pressure builds in for Tuesday, however a shortwave will dig
into upstate New York Tuesday afternoon with a surface trough
developing. There will be the chance of afternoon thunderstorms,
mainly across the interior.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
No significant changes to the long term period and stuck fairly
close to the NBM guidance.
A cold front approaches Tuesday night and moves across there
region Wednesday and Wednesday night.
With the front approaching and moving across the area on
Wednesday, will continue to keep the mention of widespread
chance PoP for the entire CWA Wednesday afternoon/evening. High
pressure then builds into the region to end the week. Expect
warm and dry conditions Thursday through Saturday, with high
temps in the 80s to near 90. With dewpoints in the lower 60s,
expect heat index values to remain close to actual temps.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A warm front lifts north of the terminals today. A cold front
will approach from the west this afternoon and evening.
Widespread showers and thunderstorms have approached the area
and western NYC terminals early this afternoon and will become
more widespread after 18Z. There will be a threat of continued
thunderstorms after 00Z with high uncertainty in the location of
storms. Most activity comes to an end by about 04Z- 05Z.
MVFR to IFR is possible during thunderstorms, and again
overnight into early Sunday as low stratus and fog develop,
especially at the coastal terminals.
Winds will be light and variable early due to the front stalled
across the area. Winds will gradually veer to the SE/S later
this morning. There is then uncertainty this evening with the
approach of a frontal wave which could cause significant
variability in wind direction, but less than 10 kt.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Timing of onset and cessation of any showers or thunderstorms
Saturday afternoon and evening may be off by an hour or two.
Uncertainty this evening with wind direction. Speeds should
remain less than 10 kt.
.OUTLOOK FOR 12Z SUNDAY THROUGH WEDNESDAY...
.Sunday...Chance of showers and thunderstorms with MVFR or IFR.
.Monday through Wednesday...Mainly VFR. Chance of showers and
thunderstorms each afternoon and evening.
.Thursday...VFR. W/NW winds 5-10 kts.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Sub SCA conditions are expected to remain on the forecast waters
through next week with a weak pressure gradient over the waters.
&&
.HYDROLOGY...
A flash flood watch remains in effect for this afternoon and
tonight for northeastern New Jersey, the lower Hudson Valley,
New York City, Nassau county New York, and Fairfield county
Connecticut. Heavy rainfall is likely with widespread 1-2 inch
amounts, with locally higher amounts possible.
For Sunday there is not much steering flow, and while
thunderstorms are not expected to be as strong and coverage not
as much as the previous day, some thunderstorms will be capable
of producing minor flooding.
&&
.TIDES/COASTAL FLOODING...
There is a moderate risk of rip currents at the ocean beaches
today and Sunday.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ005>007-
009>011.
Flash Flood Watch through late tonight for CTZ005-009.
NY...Heat Advisory until 7 PM EDT this evening for NYZ069-070-
078>081.
Heat Advisory until 8 PM EDT this evening for NYZ071>075-
176>179.
Flash Flood Watch through late tonight for NYZ067>075-176>179.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ002-004-006-
103>108.
Flash Flood Watch through late tonight for NJZ002-004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...BC/MET
NEAR TERM...JM
SHORT TERM...MET
LONG TERM...BC
AVIATION...DBR
MARINE...BC/MET
HYDROLOGY...MET/JM
TIDES/COASTAL FLOODING...METHazardous weather outlook, Jul 17, 12:23 PM EST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
123 PM EDT Sat Jul 17 2021
NJZ002-004-006-103>108-NYZ071>075-176>179-181730-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-
Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
123 PM EDT Sat Jul 17 2021
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ067-068-181730-
Orange-Putnam-
123 PM EDT Sat Jul 17 2021
...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005-009-NYZ069-070-181730-
Northern Fairfield-Southern Fairfield-Rockland-Northern Westchester-
123 PM EDT Sat Jul 17 2021
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ006-007-010-011-181730-
Northern New Haven-Northern Middlesex-Southern New Haven-
Southern Middlesex-
123 PM EDT Sat Jul 17 2021
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Connecticut.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ008-012-181730-
Northern New London-Southern New London-
123 PM EDT Sat Jul 17 2021
This Hazardous Weather Outlook is for southern Connecticut.
.DAY ONE...This afternoon and tonight.
There is a chance of strong thunderstorms late this afternoon and
this evening which may produce gusty winds. An isolated severe
thunderstorm is possible with damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ078>081-181730-
Northwest Suffolk-Northeast Suffolk-Southwest Suffolk-
Southeast Suffolk-
123 PM EDT Sat Jul 17 2021
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
There is a chance of strong thunderstorms late this afternoon and
this evening which may produce gusty winds. An isolated severe
thunderstorm is possible with damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-340-345-350-353-181730-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
123 PM EDT Sat Jul 17 2021
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
There is a chance of strong thunderstorms late this afternoon and
this evening which may produce gusty winds. An isolated severe
thunderstorm is possible with damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ335-338-355-181730-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
123 PM EDT Sat Jul 17 2021
...SEVERE THUNDERSTORM WATCH 382 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Jul 17, 12:55 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service New York NY
155 PM EDT Sat Jul 17 2021
NJZ006-106-108-NYZ072-171845-
Hudson-Eastern Union-Eastern Essex-New York (Manhattan)-
155 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...NORTHEASTERN UNION...
SOUTHEASTERN ESSEX AND NEW YORK (MANHATTAN) COUNTIES...
At 154 PM EDT, a strong thunderstorm was located over Elizabeth,
moving northeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Newark and Bayonne around 205 PM EDT.
Harrison around 215 PM EDT.
Jersey City and Kearny around 225 PM EDT.
Battery Park around 235 PM EDT.
Hoboken and Secaucus around 240 PM EDT.
Lower East Side and Union City around 245 PM EDT.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4069 7426 4078 7414 4077 7412 4078 7410
4076 7409 4078 7409 4081 7406 4081 7404
4082 7402 4075 7395 4074 7396 4071 7397
4064 7415 4065 7419 4063 7420
TIME...MOT...LOC 1754Z 233DEG 10KT 4069 7419
GoodmanLocal storm report, Jul 17, 1:36 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
236 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 2 SE NEWARK 40.71N 74.15W
07/17/2021 E1.00 INCH ESSEX NJ PUBLIC
&&Special weather statement, Jul 17, 1:49 PM EST, 16 minutes before
Special Weather Statement
National Weather Service New York NY
249 PM EDT Sat Jul 17 2021
NJZ107-108-NYZ074-171930-
Eastern Union-Western Union-Richmond (Staten Is.)-
249 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN UNION AND RICHMOND
COUNTIES...
At 249 PM EDT, a strong thunderstorm was located over Society Hill,
or near Plainfield, moving east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will be near...
Plainfield around 300 PM EDT.
Clark around 320 PM EDT.
Tottenville around 325 PM EDT.
Linden and Huguenot around 330 PM EDT.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4052 7425 4055 7425 4056 7423 4056 7422
4057 7421 4059 7421 4060 7422 4060 7426
4059 7428 4060 7430 4061 7431 4060 7446
4062 7442 4064 7441 4071 7425 4071 7424
4068 7425 4053 7410 4050 7426
TIME...MOT...LOC 1849Z 251DEG 15KT 4056 7445
GoodmanSpecial weather statement, Jul 17, 1:50 PM EST, 15 minutes before
Special Weather Statement
National Weather Service New York NY
250 PM EDT Sat Jul 17 2021
NJZ002-004-103>105-171945-
Western Bergen-Western Passaic-Western Essex-Eastern Bergen-Eastern
Passaic-
250 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN PASSAIC...NORTHERN
BERGEN AND NORTH CENTRAL ESSEX COUNTIES...
At 249 PM EDT, a strong thunderstorm was located near Wayne, moving
northeast at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Paterson, Passaic, Wayne, Paramus, Ridgewood, Ramsey, Pompton Lakes,
Hawthorne, Oradell, Fairfield, Clifton, Fair Lawn, Garfield, Elmwood
Park and Wyckoff.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Upton NY.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northeastern New Jersey.
LAT...LON 4091 7433 4091 7429 4089 7428 4090 7427
4091 7427 4093 7429 4097 7428 4098 7430
4100 7430 4100 7433 4101 7433 4114 7425
4102 7397 4083 7415 4085 7418 4082 7418
4089 7434
TIME...MOT...LOC 1849Z 216DEG 20KT 4089 7423
DSSpecial weather statement, Jul 17, 1:53 PM EST, 12 minutes before
Special Weather Statement
National Weather Service New York NY
253 PM EDT Sat Jul 17 2021
CTZ005-006-171945-
Northern Fairfield-Northern New Haven-
253 PM EDT Sat Jul 17 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD AND WEST
CENTRAL NEW HAVEN COUNTIES...
At 253 PM EDT, a strong thunderstorm was located over Danbury, moving
northeast at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Bethel and Brookfield around 305 PM EDT.
Redding around 310 PM EDT.
Newtown around 320 PM EDT.
Monroe around 335 PM EDT.
Southbury and Middlebury around 345 PM EDT.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4135 7307 4130 7353 4134 7355 4144 7354
4151 7339 4151 7338 4149 7337 4147 7331
4149 7333 4151 7332 4151 7316 4155 7316
TIME...MOT...LOC 1853Z 244DEG 18KT 4140 7348
GoodmanLocal storm report, Jul 17, 1:57 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
257 PM EDT SAT JUL 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND GST NEWARK AIRPORT 40.68N 74.17W
07/17/2021 M58 MPH UNION NJ ASOS
&&NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 976733, 976735, 976742, 976745, 976746, 976747, 976750, 976752, 976755, 976758, 976764, 976765, 976761.